MAUDE Adverse Event Report: ETHICON INC. GUT PL UD 18IN 6-0 D/A G-1 PRM; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL UD 18IN 6-0 D/A G-1 PRM; SUTURE, ABSORBABLE, NATURAL
Model Number 770G
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The following information was obtained: the lot # is rdmlej.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2021 and suture was used.Before use on the patient, it was reported that a hair was found inside the packaging.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 10/4/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number rdmlej and no non-conformances related to the reported complaint condition were identified.Additional information: d4, h4, h6.Additional h3 investigation summary: the product was not returned for evaluation.Visual inspection was conducted on the pictures received.Visual analysis was performed to one picture received and it was observed one sealed overwrap packet with a foreign matter that appears to be a hair into the packet.The product code is 770.A foreign matter was observed during the visual assessment and has been correlated to the manufacturing process.Based on the information currently available, the foreign matter was identified during the investigation of the picture received.

Brand Name
GUT PL UD 18IN 6-0 D/A G-1 PRM
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12398537
Report Number2210968-2021-07876
Device Sequence Number17013443
Product Code GAL
UDI-Device Identifier10705031010475
UDI-Public10705031010475
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number770G
Device Catalogue Number770G
Device Lot NumberRDMLEJ
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/04/2021
Supplement Date Received by Manufacturer09/07/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1